Results 1 to 5 of 5

Thread: I think I've just made it worse!

  1. #1
    Senior Member
    Join Date
    Aug 2007
    Posts
    300

    Default I think I've just made it worse!

    I seem to post here so much, I feel like a troll but I LOVE this forum. Although... I suppose I wish I didn't have to be a member, if you see what I mean

    My face has been pretty good recently but a few days ago it suddenly became very red all over and started burning intensely. I was confused because I don't usually get "burny" symptoms unless I am very stressed or very upset about something. I've been wracking my brains to think what I had changed or done differently. All I could think of was the recent increase in temperature here in the UK, a pretty generous helping (ok, the whole tub) of Ben and Jerry's Phish Food Icecream the other night, and the fact that I had made an aspirin and green tea topical as suggested in one of the other boards.

    i crushed 2 aspirin and made half a cup of green tea with 2 bags, then put it in a squirter bottle and sprayed it on my face... Just realised that aspirin is a form of salicylic acid (chemistry never was my strongpoint) and that is contraindicated for rosacea and sensitive skins. Hm.

    Do you think that may have caused the burning reaction? I haven't used it for a day or two now!! I hope it dies down

    Many thanks, sparrow xxxx

  2. #2
    Moderator Melissa W's Avatar
    Join Date
    Jan 2007
    Location
    new york
    Posts
    10,135

    Default

    The aspirin mask could be the culprit especially if you have a sensitivity to salicyclic acid. Also the warm weather and allergy season could have exacerbated it. (I would never give up my ice cream as that's what helps me bear the burden My favorite during school being Ben and Jerry's heathbar crunch)

    I would try and keep cool and leave off the aspirin mask for now and see what happens. It can definitely take a few days at least for your skin to get back to normal if it was sensitive to the mask. I know antihistamines are not helpful to you but have you tried any other Rx allergy meds? They may help with some of your symptoms.

    Best wishes,
    Melissa

  3. #3
    Senior Member TheMediumDog's Avatar
    Join Date
    Aug 2007
    Location
    UK
    Posts
    1,526

    Default

    I would say the aspirin mask is definitely your man. If salicylic acid comes near my face it will be red and tight for, like, 3 days. And I will get p&p's that will last at least a week. And that's just from a cleanser, 10 seconds on the skin.

  4. #4
    Senior Member
    Join Date
    Aug 2007
    Posts
    300

    Default

    Thanks, Melissa!! I might ask my doc about some prescription strength antihistamines.
    T.M.D. wow, salicylic acid really affects you then. So far no papules or anything, and I've woken up this morning feeling much cooler and more moisturised than the past few days. Yesterday I was bright red and burning as if I'd been sunburned!

    I've been taking regular antihistamines and an aspirin (by mouth!!!) to try and dampen the reaction down. Do you have any other ideas? Thanks! x

  5. #5
    Moderator phlika29's Avatar
    Join Date
    Apr 2006
    Location
    Dorset, UK
    Posts
    8,371

    Default

    Little sparrow I 've done many a thing that cause a reaction to my face (enough to make it burn so bad that I thought my world had come to an end). But give it a few days/weeks and it will go away.

    I had a really bad reactin to clonidine (or moxonidine-i forget which) and my face would burn so badly I used to drive to the park and cry. My nose would swell and say red all the time.

    So my advice would be the same as the others, antihistamines.

Similar Threads

  1. Laser and Ipl made facial veins worse please help
    By liz80 in forum Intense pulsed light and laser
    Replies: 4
    Last Post: 28th September 2010, 08:12 PM
  2. if clonidine made things worse, would monoxidine too?
    By snuffleupagus in forum Prescription medications
    Replies: 5
    Last Post: 17th June 2009, 06:48 AM
  3. Have I made my rosacea permanently worse?
    By flemmo in forum General rosacea questions
    Replies: 8
    Last Post: 27th April 2009, 05:55 PM
  4. anyone have age-spots made worse by red led light?
    By bear3303 in forum Low level light based therapies
    Replies: 0
    Last Post: 4th July 2008, 11:47 PM
  5. To those who made their own RLT device...
    By asammy1 in forum Low level light based therapies
    Replies: 4
    Last Post: 18th May 2008, 01:11 AM

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •